Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Diabetic, osteoporosis. Pain in head., increased blood sugar level. On losartan. Suggest?

hai my mother (60years)is a diabetic from last 4 years on insulin 30/70 15 units morning evening ,but from sometime her Blood sugar is bit raised, her fasting readings are 180 done by accuchek sensor ,she is feeling a continuous pain in her head n she is on losartan 25 mg BT her BP is 120/80 .Please tell me hw shouid i check her blood sugar to normal.moreover she is strict to her diabetic diet ,i need some evaluation fr her and also want her fitness to remain intact,her weight is 50kg and BMD done shows osteoporosis
Asked On : Tue, 9 Apr 2013
Answers:  2 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hello,
As far as regarding control of blood sugar levels are concerned,it can be achieved by either increasing th dose of injectable insulin or by adding some oral anti diabetic drugs like metformin or glitazones or alpha glucosidase inhibitors.
Even a insulin secreatogogue like sulfonylureas or DPP-4 inhibitors can be used since your mother is a type 2 diabetic and there is definitely some amount of active beta cells are present in pancreas.
Since this means a wide variety of possibilities regarding the combination of medicines,you must talk to your doctor for the appropriate therapy.
For osteoporosis...
All post menopausal women should be encouraged to employ lifestyle practices that reduces the risk of bone loss and osteoporotic fractures,like maintaining a healthy weight,eating a balanced diet,taking adequate calcium and VIT D and participitating in appropriate exercises.
BISPHOSPHONATES are the first line drugs for treatment of post menopausal women with osteoporosis.
It prevents bone loss and reduces the risk of vertebral and hip fractures.
Talk to your doctor for he appropriate medication for this.
Thanks
Answered: Tue, 9 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Diabetologist Dr. Pratap VGM's  Response
DEAR SIR/MADAM

NOW A DAYS THE RECENT CONCEPT OF VITAMIN D3 60,000IU TO DIABETES PATIENTS FOR 6 WEEKS IS COMING UP STRONGLY. SINCE THE BMD ANALYSIS IS SHOWING OSTEOPOROSIS IT IS BETTER TO START VITAMIN D3.
SECONDLY SINCE HER FASTING BLOOD SUGARS ARE QUITE HIGH ITS IS BETTER TO START A BASAL INSULINS EITHER HUMAN OR ANALOG AND LATER SWITCH ON TO BASAL AND BONUS THERAPY.
SOME TIMES ARB GROUP OF ANTI HYPERTENSIVE DRUGS MAY CAUSE HEADACHE. PLEASE TRY TO SWITCH OVER THE GROUP.

Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor